[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1982

Heparin Liberation in Urticaria Pigmentosa

Author Affiliations

From the Dermatology Service, Hôpital des Enfants, Bordeaux, France (Drs Guillet and Maleville), and the Department of Dermatology, The Johns Hopkins University, Baltimore (Drs Guillet and Dore).

Arch Dermatol. 1982;118(7):532-533. doi:10.1001/archderm.1982.01650190086029
Abstract

Urticaria pigmentosa is often a benign and asymptomatic cutaneous disease. However, even minimal cutaneous lesions can be associated with acute systemic effects secondary to histamine liberation. Hemorrhagic manifestations associated with the release of heparin from mast cells in patients with mastocytosis have long been suspected but have been little reported in the literature.1-4

We report herein the unusual complication of a paroxysmal coagulopathy, presumably caused by endogenous heparin liberation, in a child with urticaria pigmentosa.

Report of a Case  A 4-year-old boy was admitted to the hospital with the suspicion that he was a victim of the battered-child syndrome because of multiple ecchymoses that were located mainly on the face and buttocks. Despite these signs, the boy seemed to be in no distress. He was active, his behavior was normal, and his parents denied having struck him. Skin lesions had been present since he was 3 months old. The

First Page Preview View Large
First page PDF preview
First page PDF preview
×